MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD ECLIPSE¿ NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON MEDICAL (SINGAPORE) BD ECLIPSE¿ NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305764
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/11/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 1274627.Medical device expiration date: 30-sep-2026.Device manufacture date: 01-oct-2021.Medical device lot #: 1238901.Medical device expiration date: 31-aug-2026.Device manufacture date: 26-aug-2021.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that one bd eclipse¿ needle each from lots 1274627 and 1238901 had black foreign matter on them.The following information was provided by the initial reporter: "there were black specs in the needles.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d.9.Device available for eval?: yes.D.9.Returned to manufacturer on: 25-apr-2022.H.6.Investigation: six photos and two samples were received by our quality team for evaluation.Photos 1-3 show an 18g eclipse product instead of 21g eclipse product, one black foreign matter was observed on the eclipse hub.Photos 4-6 show a 21g eclipse product whereby one black foreign matter was observed on the eclipse hub.The samples (one sample of batch 1238901 and one sample of batch 1274627) were subjected to visual inspection.The sample from batch 1238901 was observed to be built from mold l66, cavity 4 where there is one black embedded foreign matter on the eclipse hub.The sample from batch 1274627 was built from mold l58, cavity 2 where there is one black embedded foreign matter on the eclipse hub.A review of the internal manufacturing device records and raw material history files for the reported lot number was performed and no recorded quality problems or rejections to this incident were found.There were no long stoppages of the molding machine during production.Any short stoppages of the molding machine will trigger an alarm and the production technician will perform manual purging to remove common defects like short molding.There was no heater change on the mold / press during production and there was also no unblock of the affected cavity before or during the production run.When the cavity is blocked, the cavity can overheat, and after unblocking the cavity, insufficient purging will result in embedded foreign matter.It is likely that the embedded foreign matter can be generated from the molding process due to a layer of carbonized material at the injection screw which starts to crack as the carbonized material becomes thicker which becomes black particles injected into the mold.The layer of carbonized material was generated from plastic remains in the plasticizing unit and starts to carbonize on the inner wall of the cylinder and on the screw surface.

Brand Name
BD ECLIPSE¿ NEEDLE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14293320
Report Number8041187-2022-00233
Device Sequence Number20154340
Product Code FMI
UDI-Device Identifier30382903057642
UDI-Public30382903057642
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K161170
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number305764
Device Catalogue Number305764
Device Lot NumberSEE SECTION H10
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2022
Supplement Date Received by Manufacturer05/19/2022
Initial Report FDA Received Date05/05/2022
Supplement Report FDA Received Date06/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown